RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2006, Volume 46, Number 2, Pages 242–261 (Mi zvmmf518)  

A method of asymptotic constructions of improved accuracy for a quasilinear singularly perturbed parabolic convection-diffusion equation

G. I. Shishkin

Institute of Mathematics and Mechanics, Ural Division, Russian Academy of Sciences, ul. S. Kovalevskoi 16, Yekaterinburg, 620219, Russia

Abstract: The Dirichlet problem on an interval for quasilinear singularly perturbed parabolic convection-diffusion equation is considered. The higher order derivative of the equation is multiplied by a parameter $\varepsilon$ that takes any values from the half-open interval $(0,1]$. For this type of linear problems, the order of the $\varepsilon$-uniform convergence (with respect to $x$ and $t$) for the well-known schemes is not higher than unity (in the maximum norm). For the boundary value problem under consideration, grid approximations are constructed that converge $\varepsilon$-uniformly at the rate of $O(N^{-2}\ln^2N+N_0^{-2})$, where $N+1$ and $N_0+1$ are the numbers of the mesh points with respect to $x$ and $t$, respectively. On the $x$ axis, piecewise uniform meshes that condense in the boundary layer are used. If the parameter value is small compared to the effective step of the spatial grid, the domain decomposition method is used, which is motivated by “asymptotic constructions”. Monotone approximations of “auxiliary” subproblems describing the main terms of the asymptotic expansion of the solution outside a neighborhood of the boundary layer neighborhood are used. In the neighborhood of the boundary layer (of the width $O(\varepsilon\ln N)$) the first derivative with respect to $x$ is approximated by the central difference derivative. These subproblems are successively solved in the subdomains on uniform grids. If the parameter values are not sufficiently small (compared to the effective step of the mesh with respect to $x$), the classical implicit difference schemes approximating the first derivative with respect to $x$ by the central difference derivative are applied. To improve the accuracy in $t$, the defect correction technique is used. Notice that the calculation of the solution of the constructed difference scheme (the scheme based on the method of asymptotic constructions) can be considerably simplified for sufficiently small values of the parameter $\varepsilon$.

Key words: singularly perturbed Dirichlet problem, quasilinear parabolic convection-diffusion equation, improved accuracy, method of asymptotic constructions, domain decomposition, piecewise uniform grids.

Full text: PDF file (2371 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2006, 46:2, 231–250

Bibliographic databases:

UDC: 519.633
Received: 23.08.2005

Citation: G. I. Shishkin, “A method of asymptotic constructions of improved accuracy for a quasilinear singularly perturbed parabolic convection-diffusion equation”, Zh. Vychisl. Mat. Mat. Fiz., 46:2 (2006), 242–261; Comput. Math. Math. Phys., 46:2 (2006), 231–250

Citation in format AMSBIB
\Bibitem{Shi06}
\by G.~I.~Shishkin
\paper A~method of asymptotic constructions of improved accuracy for a~quasilinear singularly perturbed parabolic convection-diffusion equation
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2006
\vol 46
\issue 2
\pages 242--261
\mathnet{http://mi.mathnet.ru/zvmmf518}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2239762}
\zmath{https://zbmath.org/?q=an:05200900}
\transl
\jour Comput. Math. Math. Phys.
\yr 2006
\vol 46
\issue 2
\pages 231--250
\crossref{https://doi.org/10.1134/S0965542506020060}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-33746085955}


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf518
  • http://mi.mathnet.ru/eng/zvmmf/v46/i2/p242

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:230
    Full text:99
    References:47
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020